Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 44, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Mar 13, 2007, 1:58 PM CDT for 6 counties in Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2007, 1:58 PM CDT (18:58 UTC)
- Expired
- Mar 13, 2007, 6:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Bastrop County, TX, Fayette County, TX, Lavaca County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 69 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 2:36 PM CDT | FLASH FLOOD | Fedor, TX | FM 1624 FROM NORTH OF YEGUA CREEK TO SOUTH OF YEGUA CREEK CLOSED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 7.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 418 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 131900
FFWEWX
TXC021-149-285-287-453-491-132300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
158 PM CDT TUE MAR 13 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
WILLIAMSON
TRAVIS
LEE
BASTROP
FAYETTE
LAVACA
* UNTIL 600 PM CDT
* AT 154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINS. THESE STORMS ARE
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IN THE WARNING INCLUDE FEDOR...WINDEMERE...WEIR...
TAYLOR...SERENADA...ROUND ROCK...PFLUGERVILLE...MANSFIELD DAM...
MANOR...LEANDER...LAKEWAY...HUTTO...GEORGETOWN DAM...GEORGETOWN...
ELGIN...COUPLAND...CEDAR PARK AND ANDERSON MILL.
SHOWERS AND THUNDERSTORMS ARE FORECAST FOR TODAY THROUGH WEDNESDAY
AFTERNOON. DUE TO PREVIOUS RAINFALL...THE GROUND IS STILL SATURATED
AND ANY ADDITIONAL RAINFALL WILL BE QUICK TO RUNOFF AND CAUSE FLASH
FLOODING PROBLEMS.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT EVER TRY TO CROSS
ANY FLOODED AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3015 9784 2999 9741 2927 9695 3000 9663
3082 9770 3041 9802
$$1 follow-up statement
000
WGUS74 KEWX 132215
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
513 PM CDT TUE MAR 13 2007
TXC021-149-285-287-453-491-132300-
WILLIAMSON TX-TRAVIS TX-LEE TX-BASTROP TX-FAYETTE TX-LAVACA TX-
513 PM CDT TUE MAR 13 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR
LAVACA...FAYETTE...BASTROP...LEE...TRAVIS AND WILLIAMSON COUNTIES...
AT 506 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING ACROSS THE WARNED
COUNTIES. MOVEMENT WAS NORTHEAST AT 30 TO 40 MPH.
DOPPLER RADAR ESTIMATES INDICATE 1 TO 3 INCHES OF RAINFALL HAVE
FALLEN ACROSS THE WARNING COUNTIES OVER THE PAST 3 HOURS.
RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING.
OTHER LOCATIONS IN THE WARNING INCLUDE MANOR...SMITHVILLE...
WINDEMERE...PFLUGERVILLE...CAMP SWIFT...ROUND ROCK...CIRCLE D-KC
ESTATES...LA GRANGE...ELGIN...GEORGETOWN DAM...GEORGETOWN...HUTTO...
PAIGE...SERENADA...COUPLAND...WEIR...TAYLOR...GIDDINGS...FEDOR AND
FAYETTEVILLE
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3015 9784 2999 9741 2927 9695 3000 9663
3082 9770 3041 9802
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 12:22 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Mar 13, 12:22 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1222 PM CDT TUE MAR 13 2007 .AVIATION... THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS SOUTH CENTRAL TEXAS. THESE STORMS ARE EXPECTED TO INCREASE IN COVERAGE AS THEY MOVE NORTHEAST ACROSS THE REGION. PREVAILING VFR WITH PATCHY MVFR/IFR CONDITIONS ARE EXPECTED TO DETERIORATE ALONG THE I-35 CORRIDOR AS THE STORMS APPROACH TAF SITES. THESE STORMS ARE EXPECTED TO BE WIDESPREAD BY 21Z AND WILL CONTINUE ACROSS THE AREA UNTIL AT LEAST 03Z WEDNESDAY. && .PREV DISCUSSION... /ISSUED 1012 AM CDT TUE MAR 13 2007/ DISCUSSION... CONTINUED GOOD CHANCE OF RAIN EXPECTED THROUGH WEDNESDAY MORNING...WITH LOCALLY HEAVY RAIN STILL POSSIBLE. WILL KEEP FLASH FLOOD WATCH THRU 7 AM WEDNESDAY MORNING. LOW ALOFT NEAR THE SE CORNER OF NEW MEXICO IS FORECAST TO MOVE EAST ACROSS TEXAS TONIGHT AND WEDNESDAY MORNING. AHEAD OF THIS MARCH RAIN MAKER...OCCASIONAL RAIN WILL CONTINUE FORMING TODAY AND TONIGHT...WITH SHOWERS AND THUNDERSTORMS. THIS AREA OF RAIN WILL SLOWLY MOVE EAST LATER TODAY AND TONIGHT...THRU WEDNESDAY MORNING...AS THE LOW ALOFT IS CARRIED EAST. BY WEDNESDAY AFTERNOON A COMPOSITE OF SOLUTIONS SINCE THE WEEKEND SHOWS THE LOW MOVING EAST OF THE AREA...SIGNALING DECREASING CLOUDS AND RAIN CHANCES FROM THE WEST BEGINNING WEDNESDAY MORNING AND CONTINUING THRU WEDNESDAY AFTERNOON. MORE STABLE CONDITIONS EVOLVING QUICKLY FROM THE WEST WEDNESDAY NIGHT AND THURSDAY MORNING. THIS MAY HELP PATCHY FOG FORM OVER PART OF THE AREA THURSDAY MORNING... THEN MIXING OUT TO A MOSTLY SUNNY AND WARM DAY THURSDAY... AHEAD OF A COLD FRONT FORECAST TO MOVE ACROSS THE AREA ON THURSDAY NIGHT THROUGH FRIDAY. INITIALLY CLOUDS MAY COME WITH THE COLD FRONT AND AN ASSOCIATED S/W TROF COMING FROM THE N AND NW. CLEARING EXPECTED IN THE DAY FRIDAY AND FRIDAY NIGHT IN WAKE OF THIS PROGRESSIVE MOVING WEATHER SYSTEM. A MOSTLY SUNNY TO PARTLY CLOUDY DAY IS EXPECTED SATURDAY. INCREASING CLOUDS ARE EXPECTED SATURDAY NIGHT THROUGH MONDAY...AS SOUTHERLY WINDS RETURN AND INCREASE. MEDIUM RANGE TOOLS SHOW ANOTHER WINDOW FOR RAIN OPENING UP IN THE WEEK OF MAR 19 TO MAR 24. ONE WINDOW COULD COME WITH A WEAK COOL FRONT IN THE MIDDLE OF NEXT WEEK AND ANOTHER WINDOW FOR RAIN SHOWS UP LATE NEXT WEEK TO THE WEEKEND OF MARCH 24 AND 25...AS A 500 HPA LOW IS FORECAST TO APPROACH THE AREA FROM THE WEST. PREV DISCUSSION... /ISSUED 350 AM CDT TUE MAR 13 2007/ DISCUSSION...LARGE UPPER LEVEL LOW PRESSURE IS QUASI-STATIONARY OVER THE WEST TEXAS/NEW MEXICO BORDER THIS MORNING. LOOKING AT THE WATER VAPOR IMAGERY THIS FEATURE IS QUITE IMPRESSIVE. THIS SYSTEM WILL BEGIN TO TRACK EASTWARD TODAY AND TONIGHT ACROSS TEXAS. CURRENTLY ON RADAR...THERE ARE SHOWERS AND THUNDERSTORMS IN OUR NORTHEASTERN COUNTIES. THESE SHOWERS AND THUNDERSTORMS HAVE BEEN PROPOGATING...REFORMING...AND TRAINING OVERNIGHT. THE UPPER RAIN AMOUNTS OVERNIGHT...ACCORDING TO RADAR ESTIMATION...ARE AROUND 3 INCHES IN WILSON AND GONZALES COUNTIES. AS THE UPPER LOW PROGRESSES EASTWARD TODAY AND TONIGHT...MANY SHORTWAVES WILL ROTATE AROUND THE UPPER LOW...CONTINUING TO BRING WAVES OF SHOWERS AND THUNDERSTORMS TO THE REGION. PW AMOUNTS ARE RUNNING VERY SIMILAR TO YESTERDAY MORNING...WITH 0.84 INCHES AT KDRT AND 1.53 INCHES AT KCRP. AMPLE MOISTURE IS IN PLACE ALONG WITH AMPLE LIFT FROM THE UPPER LOW. THEREFORE FLASH FLOODING IS A THREAT FOR THE NEXT 24 HOURS...AT LEAST. WE WILL ISSUE A FLASH FLOOD WATCH FOR THE EASTERN HALF OF OUR CWFA. IN CONJUNCTION WITH THE THREAT TO FLASH FLOODING...WE ALSO HAVE A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR TODAY AS WELL. THE UPPER LOW WILL FINALLY MAKE ITS EXIT OUT OF TEXAS LATE WEDNESDAY. THIS WILL BRING AN END TO THE RAIN CHANCES BY WEDNESDAY EVENING FOR SOUTH CENTRAL TEXAS. SKIES WILL CLEAR BEHIND THE SYSTEM AND WINDS WILL BE CALM WEDNESDAY NIGHT. DUE TO SATURATED GROUNDS...THIS WILL BE THE PERFECT SET UP FOR FOG. SO HAVE INCLUDED FOG IN THE FORECAST LATE WEDNESDAY NIGHT/THURSDAY MORNING. A COLD/DRY FRONT IS FORECAST TO MOVE THROUGH THE AREA SOMETIME THURSDAY NIGHT...ALTHOUGH THE MODELS DIFFER IN THEIR SOLUTIONS. HAVE GONE MORE WITH A CONSENSUS FORECAST AND BROUGHT THE FRONT THROUGH THE REGION...ALONG THE LINES OF THE NAM12 AND ECMWF. THIS WILL MEAN WARM TEMPERATURES AHEAD OF THE FRONT ON THURSDAY...THEN COOLER TEMPERATURES ON FRIDAY POST FROPA. AFTER THE FRONTAL PASSAGE...TEMPERATURES WILL BE CLOSER TO SEASONAL NORMALS FOR THE REMAINDER OF THE FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 79 59 84 56 / 80 50 - 0 - AUSTIN BERGSTROM INTL AIRPORT 60 78 55 81 52 / 80 50 - 0 - DEL RIO INTL AIRPORT 60 86 59 89 61 / 30 10 - - - SAN ANTONIO INTL AIRPORT 63 81 61 85 58 / 70 40 - 0 - && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...LAVACA... LEE...LLANO...MEDINA...TRAVIS...WILLIAMSON...WILSON. && 08/25
Hazardous weather outlook, Mar 13, 5:37 AM CDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 537 AM CDT TUE MAR 13 2007 TXZ171>173-183>194-202>209-217>225-228-141100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 537 AM CDT TUE MAR 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS ALL OF SOUTH CENTRAL TEXAS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREATS. A FLASH FLOOD WATCH IS IN EFFECT FOR THE EASTERN TWO-THIRDS OF SOUTH CENTRAL TEXAS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
In the hours before
Local storm report, Mar 13, 1:48 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
148 PM CDT TUE MAR 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL WARING 29.95N 98.80W
03/13/2007 E1.75 INCH KENDALL TX LAW ENFORCEMENT
MARBLE TO GOLF BALL SIZED HAIL REPORTED IN WARING.
&&
MSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 9:14 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 16 min |
| Mar 12, 9:29 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 16 min |
| Mar 12, 9:34 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| Mar 12, 9:44 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 27 min |
| Mar 12, 9:49 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 26 min |
| Mar 12, 9:51 PM CDT | Flash Flood Warning | EWX | Wilson | 114 min |
| Mar 12, 10:16 PM CDT | Severe Thunderstorm Warning | EWX | Bandera | 29 min |
| Mar 13, 12:39 AM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
| Mar 13, 4:04 AM CDT | Flash Flood Watch | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 24 hr |
| Mar 13, 11:11 AM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Wilson | 3 hr |
| Mar 13, 11:28 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 32 min |
| Mar 13, 11:53 AM CDT | Flash Flood Warning | EWX | DeWitt, Gonzales | 6 hr |
| Mar 13, 11:59 AM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 31 min |
| Mar 13, 12:11 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 34 min |
| Mar 13, 12:28 PM CDT | Flash Flood Warning | EWX | Karnes | 6 hr |
| Mar 13, 12:49 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe | 5 hr |
| Mar 13, 1:04 PM CDT | Flash Flood Warning | EWX | Caldwell, Hays | 5 hr |
| Mar 13, 1:12 PM CDT | Severe Thunderstorm Warning | EWX | Kendall | 33 min |
| Mar 13, 1:42 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kendall | 33 min |
| Mar 13, 2:03 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 12 min |
| Mar 13, 2:07 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 23 min |
| Mar 13, 2:11 PM CDT | Flash Flood Warning | EWX | Atascosa, Bexar, Frio, Medina, Wilson | 4 hr |
| Mar 13, 2:14 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 46 min |
| Mar 13, 2:38 PM CDT | Flash Flood Warning | EWX | Gillespie, Kendall, Kerr | 3 hr |
| Mar 13, 2:38 PM CDT | Flash Flood Warning | EWX | Blanco, Burnet, Gillespie, Kendall, Kerr, Llano | 3 hr |
| Mar 13, 4:10 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Karnes | 50 min |
| Mar 13, 5:42 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa, Karnes, Wilson | 33 min |
| Mar 13, 6:01 PM CDT | Flash Flood Warning | EWX | Atascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 19 more | 4 hr |
| Mar 13, 6:11 PM CDT | Severe Thunderstorm Warning | EWX | Karnes | 64 min |
| Mar 13, 6:52 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 23 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.